BK-type inequalities and generalized random-cluster representations

J. van den Berg, Alberto Gandolfi

    Research output: Contribution to journalArticle

    Abstract

    Recently, van den Berg and Jonasson gave the first substantial extension of the BK inequality for non-product measures: they proved that, for k-out-of-n measures, the probability that two increasing events occur disjointly is at most the product of the two individual probabilities. We show several other extensions and modifications of the BK inequality. In particular, we prove that the antiferromagnetic Ising Curie-Weiss model satisfies the BK inequality for all increasing events. We prove that this also holds for the Curie-Weiss model with three-body interactions under the so-called negative lattice condition. For the ferromagnetic Ising model we show that the probability that two events occur 'cluster-disjointly' is at most the product of the two individual probabilities, and we give a more abstract form of this result for arbitrary Gibbs measures. The above cases are derived from a general abstract theorem whose proof is based on an extension of the Fortuin-Kasteleyn random-cluster representation for all probability distributions and on a 'folding procedure' which generalizes an argument of Reimer.

    Original languageEnglish (US)
    Pages (from-to)157-181
    Number of pages25
    JournalProbability Theory and Related Fields
    Volume157
    Issue number1-2
    DOIs
    StatePublished - Oct 1 2013

    Fingerprint

    Gibbs Measure
    Folding
    Ising
    Ising Model
    Probability Distribution
    Generalise
    Arbitrary
    Interaction
    Theorem
    Model
    Form
    Probability distribution

    Keywords

    • Arm events
    • BK inequality
    • Curie-Weiss model
    • Foldings
    • Negative dependence
    • Random-cluster representation Gibbs distribution

    ASJC Scopus subject areas

    • Analysis
    • Statistics and Probability
    • Statistics, Probability and Uncertainty

    Cite this

    BK-type inequalities and generalized random-cluster representations. / van den Berg, J.; Gandolfi, Alberto.

    In: Probability Theory and Related Fields, Vol. 157, No. 1-2, 01.10.2013, p. 157-181.

    Research output: Contribution to journalArticle

    van den Berg, J. ; Gandolfi, Alberto. / BK-type inequalities and generalized random-cluster representations. In: Probability Theory and Related Fields. 2013 ; Vol. 157, No. 1-2. pp. 157-181.
    @article{be25fb43268e46849c61482ca9f2a16e,
    title = "BK-type inequalities and generalized random-cluster representations",
    abstract = "Recently, van den Berg and Jonasson gave the first substantial extension of the BK inequality for non-product measures: they proved that, for k-out-of-n measures, the probability that two increasing events occur disjointly is at most the product of the two individual probabilities. We show several other extensions and modifications of the BK inequality. In particular, we prove that the antiferromagnetic Ising Curie-Weiss model satisfies the BK inequality for all increasing events. We prove that this also holds for the Curie-Weiss model with three-body interactions under the so-called negative lattice condition. For the ferromagnetic Ising model we show that the probability that two events occur 'cluster-disjointly' is at most the product of the two individual probabilities, and we give a more abstract form of this result for arbitrary Gibbs measures. The above cases are derived from a general abstract theorem whose proof is based on an extension of the Fortuin-Kasteleyn random-cluster representation for all probability distributions and on a 'folding procedure' which generalizes an argument of Reimer.",
    keywords = "Arm events, BK inequality, Curie-Weiss model, Foldings, Negative dependence, Random-cluster representation Gibbs distribution",
    author = "{van den Berg}, J. and Alberto Gandolfi",
    year = "2013",
    month = "10",
    day = "1",
    doi = "10.1007/s00440-012-0452-1",
    language = "English (US)",
    volume = "157",
    pages = "157--181",
    journal = "Probability Theory and Related Fields",
    issn = "0178-8051",
    number = "1-2",

    }

    TY - JOUR

    T1 - BK-type inequalities and generalized random-cluster representations

    AU - van den Berg, J.

    AU - Gandolfi, Alberto

    PY - 2013/10/1

    Y1 - 2013/10/1

    N2 - Recently, van den Berg and Jonasson gave the first substantial extension of the BK inequality for non-product measures: they proved that, for k-out-of-n measures, the probability that two increasing events occur disjointly is at most the product of the two individual probabilities. We show several other extensions and modifications of the BK inequality. In particular, we prove that the antiferromagnetic Ising Curie-Weiss model satisfies the BK inequality for all increasing events. We prove that this also holds for the Curie-Weiss model with three-body interactions under the so-called negative lattice condition. For the ferromagnetic Ising model we show that the probability that two events occur 'cluster-disjointly' is at most the product of the two individual probabilities, and we give a more abstract form of this result for arbitrary Gibbs measures. The above cases are derived from a general abstract theorem whose proof is based on an extension of the Fortuin-Kasteleyn random-cluster representation for all probability distributions and on a 'folding procedure' which generalizes an argument of Reimer.

    AB - Recently, van den Berg and Jonasson gave the first substantial extension of the BK inequality for non-product measures: they proved that, for k-out-of-n measures, the probability that two increasing events occur disjointly is at most the product of the two individual probabilities. We show several other extensions and modifications of the BK inequality. In particular, we prove that the antiferromagnetic Ising Curie-Weiss model satisfies the BK inequality for all increasing events. We prove that this also holds for the Curie-Weiss model with three-body interactions under the so-called negative lattice condition. For the ferromagnetic Ising model we show that the probability that two events occur 'cluster-disjointly' is at most the product of the two individual probabilities, and we give a more abstract form of this result for arbitrary Gibbs measures. The above cases are derived from a general abstract theorem whose proof is based on an extension of the Fortuin-Kasteleyn random-cluster representation for all probability distributions and on a 'folding procedure' which generalizes an argument of Reimer.

    KW - Arm events

    KW - BK inequality

    KW - Curie-Weiss model

    KW - Foldings

    KW - Negative dependence

    KW - Random-cluster representation Gibbs distribution

    UR - http://www.scopus.com/inward/record.url?scp=84884206509&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84884206509&partnerID=8YFLogxK

    U2 - 10.1007/s00440-012-0452-1

    DO - 10.1007/s00440-012-0452-1

    M3 - Article

    VL - 157

    SP - 157

    EP - 181

    JO - Probability Theory and Related Fields

    JF - Probability Theory and Related Fields

    SN - 0178-8051

    IS - 1-2

    ER -